MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5 13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 08/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an implantable collamer lens (icl) was implanted into the patient's left eye (os) on (b)(6) 2024.Concomitant products used intraoperatively include opegan ovd and the msi injector delivery system.Toxic anterior segment syndrome (tass) was diagnosed approximately 16 days upon implantation.The patient was managed with "anterior chamber cleaning" and treated with "steroid subcorneal injection".Other treatment included: steroid injection, oral medication, frequent eye drops.On the last visit before (b)(6) the issue resolved and patient condition was reported to be: bcva:20/13 (same as pre-op); ucva 20/13, iop 7mmhg (same as pre-o).The lens remains implanted.In the reporter opinion, the device caused the event.
 
Additional Manufacturer Narrative
H6 - investigation type 4110: lens work order search - no similar complaint event(s) within associated lots were found.A review of the device labeling was completed.Iritis (iridocyclitis) are identified in the labeling as known potential adverse events following icl implantation.The dfu provides the surgeon instruction for complete ovd removal.Precaution: (6) after inserting this product, aspirate the viscoelastic substance completely from inside the eye.Do not use highly viscous viscoelastic substances that are difficult to aspirate completely.Opegan was used during the procedure and it is purified sodium hyaluronate manufactured by seikagaku.Per the delivery system dfu: sterilization instructions: after the injector has been properly cleaned, the injector should be pouched to preserve sterility and steam sterilized using the following sterilization cycle: (note: the microstaar injector models msi-tf and msi-pf can be cleaned and sterilized up to 20 times before disposal).Warning staar surgical cartridges, ftps and ftp holders are packaged and sterilized for single use only.Toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.While improper sterilization and contamination of surgical instruments remains the most common risk factor associated with tass, ocular viscoelastic, and improper preparation of antibiotics for intracameral injection may also lead to tass.Claim# (b)(4).
 
Additional Manufacturer Narrative
H6- method code 3331: device history record (dhr) review: based on the results of the investigation, all released devices from the associated work orders(s), including the suspected device, have been manufactured within established parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr
suite 210
monrovia, CA 
MDR Report Key20675082
Report Number2023826-2024-05103
Device Sequence Number8370212
Product Code MTA
UDI-Device Identifier00840311300853
UDI-Public(01)00840311300853(11)231107(17)261031
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVICM5 13.2
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date12/26/2024
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FOAM TIP PLUNGER, LOT# UNK; MSI-PF, LOT# UNK; SFC-45, LOT# 1750487
Outcome Attributed to Adverse Event Other;
Patient Age32 YR
Patient SexMale